Alert archive / Arkansas / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood advisory at Jun 3, 2016, 3:15 PM CDT for Benton County, Arkansas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 3, 2016, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Benton County, AR
The radar
The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078 WGUS84 KTSA 032015 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 315 PM CDT FRI JUN 3 2016 ARC007-032315- /O.NEW.KTSA.FA.Y.0021.160603T2015Z-160603T2315Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON AR- 315 PM CDT FRI JUN 3 2016 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * URBAN AND SMALL STREAM FLOOD ADVISORY FOR... NORTHWESTERN BENTON COUNTY IN NORTHWESTERN ARKANSAS... * UNTIL 615 PM CDT * AT 313 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN AND ISOLATED STORMS THAT MAY CAUSE ROAD/STREET AND SMALL STREAM FLOODING IN THE ADVISORY AREA. RADAR ESTIMATES SUGGEST RAIN RATES BETWEEN 1 AND 2 INCHES PER HOUR ARE FALLING AS HEAVY RAIN PRODUCING SHOWERS AND STORMS DEVELOP IN THIS REGION. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... GENTRY... GRAVETTE... DECATUR... HIGHFILL... SPRINGTOWN... HIWASSE... MAYSVILLE... SULPHUR SPRINGS... CHEROKEE CITY... ADDITIONAL RAINFALL FROM SHOWERS AND STORM REDEVELOPING AND TRAINING OVER THIS AREA COULD LEAD TO MORE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. && LAT...LON 3627 9435 3624 9458 3650 9462 3650 9432 $$
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 2:56 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 3, 2:56 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 256 PM CDT FRI JUN 3 2016 .DISCUSSION... SW to NE oriented broad band of showers and storms across NE OK/NW AR appears to be oriented near the mid level deformation zone north and east of the upper low over TX. The bulk of this activity should die off with the loss of daytime heating. Another band of rain is lifting north across east TX and LA this afternoon in association with an embedded vort max on the eastern side of the broader upper low. The latest runs of the HRRRX suggest that this band might reach parts of SE OK and W Central AR tonight as it pivots to more of a SW to NE orientation. Will leave higher chance pops in the E and S and low pops NW. With deep layer moisture still in place in the E and S on Saturday will continue with scattered shower and storm chances during the day. By Saturday night the upper low and deep layer moisture will have been shunted to the south...and will thus continue the dry forecast. As I just mentioned...the upper low and associated deep layer moisture will be shunted south as a result of overall amplification of the upper flow pattern. A NW flow pattern over the Plains will prevail for the first half of next week...and with broad weak ridging in place...dry and warmer weather will prevail. Upper ridging will slide east over the central states for the latter half of next week...at which time we will most likely see the first 90 degree temps of the year so far. Summer is here. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 65 86 60 85 / 10 30 0 0 FSM 66 83 62 86 / 50 50 10 0 MLC 64 82 60 83 / 30 40 10 0 BVO 62 86 55 83 / 10 20 0 0 FYV 63 81 56 80 / 40 50 10 0 BYV 63 81 57 81 / 40 50 10 0 MKO 65 83 59 82 / 30 50 0 0 MIO 63 86 59 83 / 20 30 0 0 F10 65 83 59 82 / 20 50 0 0 HHW 66 83 62 86 / 50 50 10 0 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Jun 3, 1:09 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 109 PM CDT FRI JUN 3 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 109 PM CDT FRI JUN 3 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN. RISK...ISOLATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS ALONG WITH A FEW ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD NORTH AND NORTHWESTWARD ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINED OVER CENTRAL AND EASTERN TEXAS. WITH ANY THUNDERSTORM DEVELOPMENT THAT MAY OCCUR...BRIEF PERIODS OF HEAVY RAINFALL UP AROUND ONE INCH AND GREATER COULD BE POSSIBLE. SHOWER AND THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... SCATTERED SHOWERS ALONG WITH THUNDERSTORM CHANCES ARE FORECAST TO BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION. PRECIPITATION CHANCES LOOK TO TAPER OFF SATURDAY EVENING WITH NORTHWESTERLY UPPER LEVEL FLOW DEVELOPING OVER THE PLAINS SUNDAY INTO MUCH OF NEXT WEEK. THIS SHOULD ALLOW FOR DRIER CONDITIONS AND TEMPERATURES WARMING UP NEAR THE SEASONAL AVERAGE FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Areal Flood Advisories in Arkansas, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.